Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 74, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Dec 23, 2009, 11:06 PM CST for Vernon County, Missouri. It took effect at Dec 24, 2009, 10:52 AM CST. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2009, 11:06 PM CST (05:06 UTC)
- In effect from
- Dec 24, 2009, 10:52 AM CST
- Expired
- Dec 26, 2009, 7:19 PM CST
- In force
- 56 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 21.45 ft at Dec 25, 2009, 2:00 PM CST.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Dec 23, 5:38 PM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Dec 23, 5:38 PM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 PM CST WED DEC 23 2009
...UPDATE TO AVIATION...
.SHORT TERM (TONIGHT THROUGH SATURDAY)...
THE FORECAST FOR THE NEXT 48 HOURS INCLUDES SEVERAL FORECAST
CHALLENGES. THIS INCLUDES THE CHANCES OF STRONG TO SEVERE
THUNDERSTORMS TONIGHT INTO THURSDAY MORNING...A CHANGE OVER TO
WINTER PRECIPITATION AND VERY GUSTY WINDS FOR THURSDAY EVENING
INTO CHRISTMAS DAY. IN ADDITION...TEMPERATURES FOR CHRISTMAS AND
INTO THE WEEKEND WILL BE COLD...WITH WIND CHILLS IN THE SINGLE
DIGITS BELOW ZERO FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
FOR THIS EVENING AND THURSDAY MORNING...SHOWERS AND THUNDERSTORMS
NOW ON GOING ACROSS OKLAHOMA AND EASTERN KANSAS WILL CONTINUE TO
MOVE TO THE NORTH AND EAST AS THE STORM SYSTEM OVER NEW MEXICO
CONTINUES ITS PROGRESSION EAST. AMPLE MOISTURE AND SOME LOW LEVEL
INSTABILITY...ALONG WITH GOOD AVAILABLE WIND SHEAR WILL HELP TO
KEEP THESE STORMS GOING FOR THE NEXT SEVERAL HOUR. EXPECT THE RAIN
SHIELD TO DEVELOP AND FILL IN THIS EVENING WITH AN AXIS OF HEAVY
RAINFALL AND THE POTENTIAL FOR FLASH FLOODING ACROSS AREAS ALONG
AND EAST OF THE HIGHWAY 65 CORRIDOR. VERY EFFICIENT RAINFALL FROM
A NEARLY TROPICAL AIRMASS WILL PRODUCE RAINFALL AMOUNTS OF ONE TO
THREE INCHES WITH HIGHER AMOUNTS UP TO 4 INCHES IN SOME LOCATIONS
POSSIBLE. THIS WILL BE IN RESPONSE TO A DEVELOPING SURFACE LOW
WHICH WILL BEGIN TO SWING TO THE NORTH ACROSS WESTERN ARKANSAS
WITH WARM MOIST AIR WRAPPING AROUND THE NORTHERN PERIPHERY OF THE
LOW.
AS THE LOW LIFT NORTH COLD AIR WILL BEGIN TO DIVE SOUTH AND EAST
AROUND THE SURFACE LOW. MODELS STILL HAVE AN ISSUE WITH THE EXACT
TRACK OF THE STORM BUT FEEL THAT THE OVERALL PICTURE OF THE LOW
MOVING NORTH OUT OF ARKANSAS AND ACROSS CENTRAL TO EASTERN
MISSOURI IS THE BEST BET AT THIS TIME. AS A RESULT...AS THE LOW
LIFTS NORTH IT WILL DRAG A COLD FRONT THROUGH THE OZARKS THURSDAY
AFTERNOON IN THURSDAY EVENING. AS THIS OCCURS...AM EXPECTING THE
RAINFALL TO CHANGE OVER TO SLEET BRIEFLY AS THE COLD AIR UNDERCUTS
THE WARM MOIST AIR MASS. THIS WILL QUICKLY TRANSITION TO SHOW THAT
MAY BE HEAVY AT TIME...ESPECIALLY FOR SOUTHEAST KANSAS AND
PORTIONS OF SOUTHWEST MISSOURI. WITH THE MOIST AND OVERRUNNING
AIRMASS ALONG WITH THE VERY STRONG COLD AIR ADVECTION AM EXPECTING
SNOW ACCUMULATIONS OF 4 TO 7 INCHES FOR THE AREA THAT WE HAVE
ISSUED THE WINTER STORM WARNING FOR. WITH THE CURRENT TRACK OF THE
SYSTEM...ALSO EXPECT SOME ACCUMULATING SNOW TO MOVE ACROSS THE
REST OF THE OZARKS WITH AMOUNTS GENERALLY BECOMING LIGHTER FROM
WEST TO EAST. AMOUNTS IN THE SPRINGFIELD METRO ARE EXPECTED TO BE
AROUND 3 TO 5 INCHES TO AN INCH OR LESS FOR THE WEST PLAINS
AREA.
AS THE SYSTEM LIFTS NORTH...RESIDUAL MOISTURE AND VERY COLD AIR
WILL COMBINE TO PRODUCE VERY LIGHT SNOW OR FLURRIES FOR THE REGION
LATE CHRISTMAS DAY INTO SATURDAY WITH HIGHS EXPECTED TO BE INT HE
20S WITH OVERNIGHT LOWS IN THE TEENS INTO THE WEEKEND..
HATCH
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
UPPER LEVEL LOW PRESSURE WILL BE VERY SLOW TO EXIT THE AREA. MEDIUM
RANGE MODELS KEEP THE LOW PRESSURE IN THE GREAT LAKES REGION THROUGH
THE WEEKEND. THIS WILL KEEP THE OZARKS IN THE CYCLONIC NORTHWEST
FLOW INTO AT LEAST SUNDAY. WILL THEREFORE MAINTAIN A CHANCE OF VERY
LIGHT SNOW OR FLURRIES OVER MOST OF THE AREA THROUGH AT LEAST
SATURDAY. NOT OUT OF THE QUESTION WE COULD SEE SOME MINOR
ACCUMULATIONS...ESPECIALLY ACROSS CENTRAL MISSOURI. TEMPERATURES
WILL STRUGGLE TO WARM WITH CLOUDS HANGING AROUND. WENT ON THE LOW
END OF GUIDANCE FOR HIGH TEMPERATURES. NORTHWEST WINDS WILL ALSO
PERSIST WHICH WILL KEEP WIND CHILLS DOWN IN THE SINGLE DIGITS AND
TEENS.
MEDIUM RANGE MODELS ARE REALLY STRUGGLING FOR THE EARLY TO MIDDLE
PORTION OF NEXT WEEK. THERE SHOULD BE A BRIEF WARM UP AS WE FINALLY
LOSE THE INFLUENCE OF THAT UPPER LEVEL LOW. MODELS DO INDICATE SOME
SORT OF UPPER LEVEL ENERGY CROSSING THE SOUTHERN UNITED STATES
AROUND MIDWEEK. VERY LOW CONFIDENCE IN TIMING AND PLACEMENT...SO
KEPT POPS AT OR BELOW THE SLIGHT CHANCE CATEGORY.
SCHAUMANN
&&
.AVIATION...
FOR THE 24/0000Z KSGF/KJLN/KBBG TAFS...MVFR/IFR CEILINGS WILL
CONTINUE ACROSS THE REGION. ONCE THE WINDS BACK TO THE NORTHEAST
AND NORTH...EXPECTED CEILINGS TO MORE PERSISTENTLY TO DROP INTO
THE IFR CAT ALONG AND NORTH OF THE MO OZARK PLATEAU (KSGF/KJLN)
LATER TONIGHT AND DURING THE DAY THU. PERIODIC SHOWERS WILL AFFECT
THE REGION THROUGH THE TAF PERIOD. SOME ISOLATED TSTMS MAY BE
POSSIBLE THROUGH 12Z...BUT TSTM COVERAGE NOT WORTH THE MENTION IN
THE TAFS FOR THE MOST PART. DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MOZ057-058-
069>071-080>083-090>092-095>098-102>106.
WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON FOR MOZ055-056-067>069-078>080-088>090-093>095-
101>103.
WINTER STORM WARNING FROM 3 PM THURSDAY TO 6 PM CST FRIDAY FOR
MOZ066-077.
KS...WINTER STORM WARNING FROM 3 PM THURSDAY TO 6 PM CST FRIDAY FOR
KSZ073-097-101.
&&Hazardous weather outlook, Dec 23, 8:02 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 802 PM CST WED DEC 23 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 802 PM CST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. A FEW OF THE STRONGER STORMS COULD PRODUCE HAIL UP TO THE SIZE OF QUARTERS. EXCESSIVE RAINFALL IS ALSO LIKELY...PARTICULARLY OVER AREAS EAST OF A LINE FROM CASSVILLE TO LAKE OF THE OZARKS. STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM TWO TO THREE INCHES IN THIS REGION...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS EAST OF A CASSVILLE TO LAKE OF THE OZARKS LINE THROUGH THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WINTER STORM WARNING IS IN EFFECT WEST OF A SCHELL CITY TO LAMAR TO BAXTER SPRINGS KANSAS LINE FROM LATE THURSDAY AFTERNOON THROUGH FRIDAY. A WINTER STORM STORM WATCH REMAINS IN EFFECT EAST OF THIS LINE INTO THE HIGHWAY 65 CORRIDOR FROM LATE THURSDAY AFTERNOON INTO FRIDAY. RAIN IS EXPECTED TO CHANGE TO SNOW FROM WEST TO EAST ACROSS THE OUTLOOK AREA FROM THURSDAY AFTERNOON INTO THURSDAY EVENING. A BRIEF PERIOD OF SLEET WILL ALSO BE POSSIBLE DURING THE CHANGE OVER. MODERATE TO HEAVY SNOW WILL BE POSSIBLE ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR...WITH HEAVY SNOW LIKELY WEST OF A LINE FROM SCHELL CITY TO LAMAR TO BAXTER SPRINGS KANSAS. THE THREAT FOR MODERATE TO HEAVY SNOW WILL MAINLY OCCUR LATE THURSDAY AFTERNOON AND THURSDAY EVENING. TWO TO FIVE INCHES OF SNOW ARE EXPECTED ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR....WITH FOUR TO SEVEN INCHES EXPECTED WEST OF A SCHELL CITY TO LAMAR TO BAXTER SPRINGS LINE. IN ADDITION...STRONG AND GUSTY NORTHWEST WINDS WILL COMBINE WITH THE SNOW TO SIGNIFICANTLY REDUCE VISIBILITIES. VISIBILITIES AT OR BELOW A QUARTER MILE ARE EXPECTED ACROSS EXTREME WEST CENTRAL MISSOURI AND SOUTHEAST KANSAS THURSDAY EVENING. LIGHT SNOW WILL ALSO BE POSSIBLE ACROSS THE REMAINDER OF THE OUTLOOK AREA THURSDAY NIGHT...WITH MINOR ACCUMULATIONS POSSIBLE. LIGHT SNOW OR FLURRIES WILL REMAIN POSSIBLE THROUGH CHRISTMAS...WITH THE POTENTIAL FOR ADDITIONAL MINOR ACCUMULATIONS. IN ADDITION...THE STRONG NORTHWEST WINDS WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS AND TEENS FROM LATE THURSDAY THROUGH SATURDAY. INTERESTS ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS SHOULD KEEP UP WITH THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AS DETAILS BECOME CLEARER REGARDING THE IMPACTS OF THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
In the hours before
Special weather statement, Dec 23, 7:43 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 743 PM CST WED DEC 23 2009 MOZ056-240215- MORGAN MO- 743 PM CST WED DEC 23 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN MORGAN COUNTY UNTIL 815 PM CST... AT 742 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF STOVER...OR 13 MILES NORTHWEST OF VERSAILLES...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. PENNY SIZE HAIL WAS OBSERVED NEAR COLE CAMP. THIS STORM WILL BE NEAR... FLORENCE BY 755 PM CST. SYRACUSE BY 815 PM CST. CRAMER
Local storm report, Dec 23, 7:47 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CST WED DEC 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL ENE COLE CAMP 38.46N 93.20W
12/23/2009 E0.75 INCH BENTON MO TRAINED SPOTTER
PENNY SIZED, 3/4 INCH HAIL REPORTED.
&&
JCOLUCCILocal storm report, Dec 23, 7:55 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CST WED DEC 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL COLE CAMP 38.46N 93.20W
12/23/2009 E0.75 INCH BENTON MO TRAINED SPOTTER
PENNY SIZED, 3/4 INCH HAIL REPORTED.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 11:06 PM CST | River Flood Warning | SGF | Vernon | 54 hr |
| Dec 24, 12:53 AM CST | Areal Flood Advisory | SGF | Dallas | 9 hr |
| Dec 24, 4:00 AM CST | Winter Weather Advisory | SGF | Camden, Christian, Dallas, Dent, Douglas, Greene and 15 more | 29 hr |
| Dec 24, 9:52 AM CST | Areal Flood Advisory | SGF | Dallas | 12 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.